Advertisement

Kenora police warn public of drug that may contain fentanyl after weekend death

Police in Kenora, Ont., are investigating a suspected overdose death over the weekend.
Police in Kenora, Ont., are investigating a suspected overdose death over the weekend. Global News

Police are investigating a sudden death that took place in Kenora, Ont., on Sunday and warning the public about the harmful effects of a drug known as “yellow down” or “purple down.”

The Kenora detachment of the Ontario Provincial Police (OPP) said officers were called to First Street South on Sunday morning, where a person was pronounced dead at the scene after attempts by emergency medical services to revive them.

Read more: Use of opioids, meth, mixed drugs on the rise on Winnipeg streets

Although OPP are waiting on a post-mortem to be held later this week to determine the cause of death, they’re warning that yellow/purple down is a drug that may contain fentanyl, and officers are encouraging people to be aware of signs of an overdose.

Signs and symptoms can include difficulty walking, talking or staying awake; blue lips or nails; very small pupils; cold, clammy skin; dizziness; confusion; extreme drowsiness; choking or gurgling sounds; slow or weak breathing; and an inability to wake up even when shaken or shouted at.

Story continues below advertisement

Anyone with information about the Kenora incident is asked to call OPP at 807-548-5534 or Crimestoppers at 1-800-222-TIPS (8477).

Click to play video 'Thompson RCMP warn residents about pills laced with Fentanyl' Thompson RCMP warn residents about pills laced with Fentanyl
Thompson RCMP warn residents about pills laced with Fentanyl